The DL



Right now, I am on a medication that has changed my diabetes care for the best. I attribute my last great A1C to it.

The only issue is that is has some unpleasant side effects. The more I take, the worse the side effects become. They are strictly cosmetic side effects, but none the less, unpleasant. The more I take of the medicine, the better it works, but the worse the side effects.

I am thinking I need to just find a balance. Obviously, all medicine usually has side effects, but I just wish they didn't!

Any one else had to face this decision?

3 Responses
  1. Alyssa Says:

    A few months ago, I was put on an antibiotic to help clear up an abcess. It happened to be an antibiotic that's also used to clear up acne-for about five days, my skin was totally clear, but the side effects of heartburn and extreme nausea weren't worth it! When I needed to be put on an antibiotic again a few weeks later for the same abcess, I begged my doctor not to use the same one! (And he thought I was crazy, because originally I'd been so happy my skin was clear.)

    Obviously, this isn't a long-term thing, but I definitely understand where you're coming from with the whole side effects thing. My guess is do whatever you'd be comfortable with-maybe cut down a little on the medication but still take it? Maybe you should speak to your endocrinologist and see what he/she thinks?


  2. Kate Says:

    Ugh, side effects! I take Metformin which a lot of people can't tolerate. I have some side effects which aren't pleasant but workable. I consider myself lucky that I can handle it because I don't know what I'd do without it! Don't give up hope. How long have you been taking the new med? It took about a month for a change in my meds to make a difference. Even then, I still had to change my diet a bit to make a significant difference. I know you can find your balance!


  3. April Says:

    I might have missed it but what kind of medicine are you on that is helping with your A1C?


Post a Comment